MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA COLONOVIDEOSCOPE
Model Number CF-Q160ZL
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, that the olympus endoscope reprocessor (oer) was used to improperly reprocess the colonovideoscope with an expired water filter.The water filter had not been changed since 2021, subsequently leading to the mismanagement of replacing the water filter in accordance with the instructions for use.There were no reports of patient harm, injury, or infection.Related patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
Additional information received from the customer confirmed that a third party company provided maintenance service to the hospital's equipment.The device was not returned to olympus for evaluation.The investigation is ongoing, a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Information added to the fields: h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 13 years since the subject device was manufactured.Based on the results of the investigation, the phenomenon was not duplicated during evaluation because the subject device was not returned.It is likely that the user did not read instructions for use (ifu) thoroughly and used the water filter after replacement limit period expired by management error for replacement.The suggested event is detectable/preventable by handling in accordance with the following instructions for use (ifu).Chapter 7 "routine maintenance" 7.2 "replacing the water filter (maj-824)" "replace the water filter at least once a month to prevent contamination of the rinse water.The water filter should also be replaced whenever an error code indicating water supply insufficiency [e01] is displayed.The water filter should be replaced by following the flow shown below".Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18538390
Report Number9610595-2024-01157
Device Sequence Number7588295
Product Code FDF
UDI-Device Identifier04953170067495
UDI-Public04953170067495
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K001241
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-Q160ZL
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown